| Catalog Number |
ROB10026 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during a cori-assisted tka, the real intelligence foot pedal got stuck and would not raise up by itself.When getting stuck the user had to manually raise the pedal to make sure the burr would not spin.Surgery was performed, without any delay, with the same device.No patient complications were reported.
Additional Manufacturer Narrative
H3, h6: the real intelligence foot pedal, part number rob10026, serial number (b)(6) , used for treatment was not returned for evaluation, therefore a device analysis was unable to be performed.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical escalation event review was not completed.The product was not returned and no evidence was made available to link the complaint to an escalation event.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with sticking footswitch.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
Additional Manufacturer Narrative
H3, h6: the real intelligence foot pedal, part # rob10026, serial # (b)(6), used for treatment, was returned for evaluation.No system log files or screenshots were provided for investigation, as such a thorough investigation could not be performed.Should screenshots or system log files become available, the case can be reopened.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was not confirmed.Testing over several days did not observe the pedal getting stuck or needing to be lifted to stop burring.Although the reported problem was not confirmed through a visual or functional evaluation, it is possible that some blockage or debris around the pedal may have contributed to the pedal becoming stuck when pressed down.When the foot pedal was received, the body and pedals all appear to be clean and decontaminated, so any possible obstruction seems to have been cleared.Another possible contributing factor may have been related to an unknown electrical fault in the foot pedal receptacle on the front panel of the cori console used.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.The failure mode and associated risk have been anticipated within the risk file including a documented risk level.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.